Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 21, 2016, 2:22 AM MDT for 6 counties in Wyoming. It took effect at Aug 21, 2016, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 2:22 AM MDT (08:22 UTC)
- In effect from
- Aug 21, 2016, 1:00 PM MDT
- Expired
- Aug 21, 2016, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2881 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511 WWUS85 KRIW 210822 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 222 AM MDT SUN AUG 21 2016 ...FIRE WEATHER WATCH FOR FIRE ZONES 140...286 AND 415 THIS AFTERNOON AND EVENING... .THE COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY CONDITIONS... WARM TEMPERATURES AND DRY FUELS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. CRITICAL FIRE CONDITIONS WILL LIKELY RETURN ON MONDAY FOR MUCH OF CENTRAL AND WESTERN WYOMING. WYZ140-415-212200- /O.UPG.KRIW.FW.A.0016.160821T1900Z-160822T0300Z/ /O.NEW.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/ YELLOWSTONE NATIONAL PARK- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 222 AM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMDIITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 140...286 AND 415. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ286-212200- /O.NEW.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 222 AM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
205 WWUS85 KRIW 210907 CCA RFWRIW URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 307 AM MDT SUN AUG 21 2016 ...RED FLAG WARNING FOR FIRE ZONES 140...286 AND 415 THIS AFTERNOON AND EVENING... .THE COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY CONDITIONS... WARM TEMPERATURES AND DRY FUELS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. CRITICAL FIRE CONDITIONS WILL LIKELY RETURN ON MONDAY FOR MUCH OF CENTRAL AND WESTERN WYOMING. WYZ140-415-212115- /O.UPG.KRIW.FW.A.0016.160821T1900Z-160822T0300Z/ /O.COR.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/ YELLOWSTONE NATIONAL PARK- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 307 AM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMDIITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 140...AND 415. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ286-212115- /O.NEW.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 307 AM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
993 WWUS85 KRIW 212001 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING FOR FIRE ZONES 140...286 AND 415 THIS AFTERNOON AND EVENING... ...RED FLAG WARNING FOR ALL AREAS WEST OF THE DIVIDE AND PORTIONS OF NORTHERN AND CENTRAL WYOMING EAST OF THE DIVIDE ON MONDAY... .THE COMBINATION OF LOW RELATIVE HUMIDITY...WINDY CONDITIONS... WARM TEMPERATURES...AND CRITICALLY DRY FUELS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. CRITICAL FIRE CONDITIONS WILL POSSIBLY RETURN ON TUESDAY FOR PORTIONS OF SOUTHWESTERN AND CENTRAL WYOMING. WYZ140-286-415-220300- /O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ /O.CON.KRIW.FW.W.0022.000000T0000Z-160822T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140...286 AND 415... ...RED FLAG WARNING IS ALSO IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140...286 AND 415... * AFFECTED AREA...FIRE WEATHER ZONES 140...286....AND 415. * WIND...WEST TO SOUTHWEST 10 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-278-414-416-220300- /O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277...278...414 AND 416... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 277...278...414...AND ZONE 416. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 8 PERCENT. * THUNDERSTORMS...ISOLATED DRY OVER SOUTHERN ZONE 277. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-220300- /O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-289-300-220300- /O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 280...289 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280...289...AND 300. * WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 7 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-288-220300- /O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 283 AND 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 283 AND ZONE 288. * WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-220300- /O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ CODY FOOTHILLS- 201 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 276... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 276. * WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
675 WWUS85 KRIW 220254 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING FOR ALL AREAS WEST OF THE DIVIDE AND PORTIONS OF NORTHERN AND CENTRAL WYOMING EAST OF THE DIVIDE ON MONDAY... .WINDS ARE DECREASING AND RELATIVE HUMIDITY IS RISING...SO THE RED FLAG WARNING FOR SUNDAY HAS EXPIRED. HOWEVER...CRITICAL FIRE CONDITIONS WILL RETURN MONDAY AFTERNOON FOR MANY AREAS AND POSSIBLY ON TUESDAY FOR PORTIONS OF SOUTHWESTERN AND CENTRAL WYOMING. WYZ140-286-415-221100- /O.EXP.KRIW.FW.W.0022.000000T0000Z-160822T0300Z/ /O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...AND DRY FUELS FOR FIRE WEATHER ZONES 140...286 AND 415... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140...286 AND 415... * AFFECTED AREA...FIRE WEATHER ZONES 140...286....AND 415. * WIND...WEST TO SOUTHWEST 10 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-278-414-416-221100- /O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND DRY FUELS FOR FIRE WEATHER ZONES 277...278...414 AND 416... * AFFECTED AREA...FIRE WEATHER ZONE 277...278...414...AND ZONE 416. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 8 PERCENT. * THUNDERSTORMS...ISOLATED DRY OVER SOUTHERN ZONE 277. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-221100- /O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-289-300-221100- /O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 280...289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONE 280...289...AND 300. * WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 7 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-288-221100- /O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 283 AND 288... * AFFECTED AREA...FIRE WEATHER ZONE 283 AND ZONE 288. * WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-221100- /O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/ CODY FOOTHILLS- 854 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 276... * AFFECTED AREA...FIRE WEATHER ZONE 276. * WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 11:00 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 20, 11:00 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1100 PM MDT SAT AUG 20 2016 .SHORT TERM...Tonight Through Tuesday (Issued at 350 PM MDT) After one of the coldest days in recorded history across Central Wyoming on Friday, the rapid rebound has begun. Highs Sunday will soar into the 80s in many of the lower elevations with a few of the lowest elevations touching 90 already east of the divide. The mountains will warm into the 70s with 60s confined to the highest elevations. Monday looks just a touch warmer yet ahead of our next weather system currently over the nrn Gulf of Alaska. This system should skim across far southern Canada Monday night into Tuesday pushing a cold front into Nrn Wyoming by Monday evening and further into Central Wyoming on by Tuesday morning. Front looks shallow initially and may mix out in Fremont and Natrona Counties before making another push just beyond this period. Sunday looks dry with some buildups over the highest locations, mainly nrn Winds and srn Absarokas. On Monday, we may get a little moisture being drawn up from the south to spark a few late day storms in the far sw and may in the nwrn corner with the approaching cold front. Late Monday Night or Tuesday morning, we may get a little moisture sneaking into the sw/west central areas ahead of the weak front enough to produce a few late night or morning showers or sprinkles out there. On Tuesday, limited instability across the north behind the front with maybe just a few mountain showers. Further south, the western moisture band gets shunted to the far srn/southeastern zones where a few showers/tstms are possible. Not as warm overall with shallow front north and west and cooler mid levels, especially north half (cooler the further north you go). .LONG TERM...Tuesday Night Through Saturday Tuesday evening into Wednesday morning will see the next serious cold front move down from the north into Wyoming, as the decent shortwave trough moves across the Canada/US border. Not really expecting much precipitation with the front, except for possibly some showers from Johnson County into central WY. Primary impact of the front will certainly be to cool down northern, eastern, and central WY again, but also establish a mid level boundary along the continental divide. Models are indicating a secondary shortwave trough sliding southeastward along this boundary from western MT into WY on Wednesday. The resulting instability should provide for some showers and thunderstorms across NW WY and in the higher terrain of central and northern WY. Afternoon temperatures will cool once again into the low 70s. As a broad weak trough moves into the SW US off the Pacific Ocean at the same time, general troughiness over the western US will result in relatively cool temperatures for the rest of the week. Some moisture looks to move northward into southern and SE WY from the four corners area Thu and Fri, as yet another shortwave trough drops out of Canada into MT and northern WY. This feature should provide a good focus for showers and thunderstorms across northern and north central WY Friday into early Saturday morning. Saturday then looks to be a typical late August day with weak zonal flow. Overall, a continued active pattern across WY with the hopes of producing more precipitation for the dry areas of the state. Temperatures likely to be slightly below normal for the mid to end of the week. Medium range models are showing some differences with the flow and resulting surface weather, so confidence is average to just below for the period. && .AVIATION.../06Z ISSUANCE/ VFR conditions will occur through Sunday night. It will be breezy across much of the area Sunday afternoon into early evening. Wind speeds of 12 to 18 knots will be common at most terminal sites with gusts to 22 knots. Areas of smoke from wildfires in NW WY may impact visibility downwind of the fires. && .FIRE WEATHER... ...Fire Weather Watch for Fire Zones 140 and 415 From 1 PM to 9 PM Sunday... Fire conditions will become a concern again by Sunday afternoon in the northwest portions as some very dry air moves in with warm temperatures and increasing wind. Monday looks windier but Sunday looks very dry with low rh's and at least breezy at times. Some rh's on Sunday could briefly dip below 10 percent in the northwest zones. Fire danger will increase further on Monday for most of the area with very warm to hot temperatures, breezy to windy conditions and low rh's. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Sunday afternoon through Sunday evening for WYZ140-415. && SHORT TERM...Skrbac LONG TERM...McDonald AVIATION...AR FIRE WEATHER...Skrbac
Hazardous weather outlook, Aug 20, 12:29 PM MDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1229 PM MDT SAT AUG 20 2016 WYZ001>020-022>030-211200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 1229 PM MDT SAT AUG 20 2016 ...FIRE WEATHER WATCH FOR NORTHWEST WYOMING SUNDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...FIRE WEATHER WATCH FOR NORTHWEST WYOMING FOR POTENTIAL CRITICAL FIRE WEATHER CONDITIONS. MONDAY AND TUESDAY...ELEVATED TO POSSIBLY EXTREME FIRE WEATHER CONDITIONS...MAINLY ACROSS CENTRAL AND SOUTHERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:01 PM MDT | Red Flag Warning | RIW | Fremont, Hot Springs, Johnson, Lincoln, Natrona, Park and 5 more | 31 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.